Alert archive / Alabama / Freeze Warnings in 2008
Freeze Warning 3, NWS Mobile, AL
NWS Mobile, AL issued this freeze warning at Mar 8, 2008, 3:14 PM CST for 5 counties in Mississippi; 10 counties in Alabama. It took effect at Mar 9, 2008, 12:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2008, 3:14 PM CST (21:14 UTC)
- In effect from
- Mar 9, 2008, 12:00 AM CST
- Expired
- Mar 9, 2008, 7:44 AM CDT
- In force
- 7 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMOB 082114 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 314 PM CST SAT MAR 8 2008 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT CST TONIGHT TO 10 AM CDT SUNDAY... .COLD AIR WILL CONTINUE TO DOMINATE THE AREA. MOSTLY CLEAR SKIES TONIGHT WITH LIGHT WINDS WILL ALLOW RAPID COOLING MAKING A FREEZE LIKELY OVER MOST OF THE AREA EXCEPT FOR RIGHT ALONG THE BEACH. ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-090515- /O.UPG.KMOB.FZ.A.0001.080309T0600Z-080309T1500Z/ /O.NEW.KMOB.FZ.W.0003.080309T0600Z-080309T1500Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE... TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW... WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE... EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...BEAUMONT... NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE 314 PM CST SAT MAR 8 2008 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT CST TONIGHT TO 10 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT CST TONIGHT TO 10 AM CDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. LIGHT WINDS AND CLEAR SKIES EXPECTED TONIGHT...BRINGING TEMPERATURES FALLING TO FREEZING OR BELOW BY SUNDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. $$
2 follow-up statements
000 WWUS74 KMOB 090446 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1046 PM CST SAT MAR 8 2008 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT CST TONIGHT TO 10 AM CDT SUNDAY... .COLD AIR WILL CONTINUE TO DOMINATE THE AREA. MOSTLY CLEAR SKIES TONIGHT WITH LIGHT WINDS WILL ALLOW FOR RAPID COOLING MAKING A FREEZE LIKELY OVER MOST OF THE AREA EXCEPT FOR NEAR THE IMMEDIATE COAST. ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-091300- /O.CON.KMOB.FZ.W.0003.080309T0600Z-080309T1500Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE... TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW... WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE... EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...BEAUMONT... NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE 1046 PM CST SAT MAR 8 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT SUNDAY. LIGHT WINDS AND CLEAR SKIES OVERNIGHT WILL ALLOW FOR TEMPERATURES TO FALL TO FREEZING OR BELOW BY SUNDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION. $$
000 WWUS74 KMOB 091244 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 744 AM CDT SUN MAR 9 2008 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-091345- /O.CAN.KMOB.FZ.W.0003.000000T0000Z-080309T1500Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE... TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW... WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE... EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...BEAUMONT... NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE 744 AM CDT SUN MAR 9 2008 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE FREEZE WARNING. OTHER THAN A FEW COLD POCKETS...MOST TEMPERATURES WERE ABOVE FREEZING AT 7 AM THIS MORNING. THE REMAINDER OF THE AREA WILL RISE ABOVE FREEZING SHORTLY AFTER 8 AM. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Mar 8, 4:28 AM CST, 10 hours 46 minutes earlier.
Area forecast discussion, Mar 8, 4:28 AM CST, 10 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
428 AM CST SAT MAR 8 2008
.SHORT TERM TODAY AND TONIGHT...UPPER LOW HAS OPENED UP AND IS
BEGINNING TO LIFT OUT TO THE NORTH AND NORTHEAST...TAKING THE THREAT
OF WINTRY PRECIPITATION WITH IT. WAYNE COUNTY MISSISSIPPI REPORTED A
FEW SNOW FLURRIES AFTER MIDNIGHT. HAVE REMOVED MENTION OF
PRECIPITATION IN TODAYS FORECAST BUT WOULD NOT BE REAL SURPRISED TO
SEE A FEW FLAKES OF SNOW REPORTED AROUND SUNRISE AS THE COLDEST H5
AIR MOVES ACROSS THE NORTHERN SECTIONS...WILL NOT MENTION IN FORECAST
AS CHANCES ARE PRETTY SLIM. HAVE LEFT THE WIND ADVISORY UP TILL MID
MORNING AS THE WIND CONTINUES STRONG AND GUSTY ALONG THE COASTAL
ZONES. ALSO LEFT THE FREEZE WARNING FOR WAYNE AND CHOCTAW COUNTIES
THIS MORNING AND FOR ALL THE AREA TONIGHT...DOUBT THAT THE BARRIER
ISLANDS WILL SEE FREEZING TEMPERATURES BY SUNDAY MORNING BUT
GENERALLY ALL AREAS TO THE NORTH OF THE ISLANDS SHOULD SEE AT LEAST A
BRIEF FREEZE. CLOUDS SHOULD BREAK OUT BY NOON IF NOT EARLIER AND WITH
THE DIMINISHING WIND...WILL BE AN EXCELLENT RADIATIONAL COOLING
OPPORTUNITY TONIGHT...MID 20S POSSIBLE IN THE USUAL COLD SPOTS. /11
.LONG TERM SUNDAY THROUGH FRIDAY...AS SURFACE HIGH SLIDES EASTWARD
DURING THE BEGINNING OF THE MEDIUM RANGE...A MODERATION IN
TEMPERATURES OCCURS. A SERIES OF UPPER LEVEL IMPULSES EMBEDDED IN
THE WESTERLIES ALOFT LOOKS TO BRING A CHANCE OF WET WEATHER FOR THE
FIRST AND LATTER PART OF THE UPCOMING WEEK. THE END OF THE PERIOD IS
WHERE DIFFERENCES BROADEN...ESPECIALLY WITH THE EVOLUTION OF THE
SURFACE PRESSURE FIELDS.
THE MAR 08/08 00UTC RUN OF GFS SHOWS A MORE DEEPENED LOW PRESSURE
SYSTEM COMING OUT OF TEXAS LATE THURSDAY AND ACROSS THE DEEP SOUTH ON
FRIDAY. THE CANADIAN GEM AND HI RES ECMWF ARE THE OPPOSITE...SHOWING
LITTLE TO NO DEVELOPMENT OF A SURFACE SYSTEM. ALL MODELS THOUGH SWING
MID/HI LEVEL ENERGY THROUGH THE REGION BY THE END OF THE PERIOD. THE
GFS SOLUTION WOULD BRING HIGHER COVERAGES OF SHOWERS AND
THUNDERSTORMS AND LOWER COVERAGES...IF CONSIDERING THE
ECMWF/CANADIAN SOLUTIONS. WILL COMPROMISE...GOING WITH A CHANCE OF
SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY IN THE OFFICIAL
FORECAST. /10
&&
.MARINE...WINDS OVER THE MARINE AREA REMAIN STRONG WITH NUMEROUS
GUST ABOVE 35 KNOTS...HENCE THE GALE WARNING WILL REMAIN UNTIL MID
MORNING...WITH A SMALL CRAFT ADVISORY IN EFFECT AFTER THE GALE
WARNING EXPIRES. WINDS MAY DROP BELOW ADVISORY LEVELS BY MID
AFTERNOON BUT BELIEVE THE WAVES WILL REMAIN 7 FEET OR MORE UNTIL
EVENING. WINDS AND SEAS WILL HAVE EASED UP BY TONIGHT WITH AN
EASTERLY WINDS EXPECTED BY SUNDAY AFTERNOON AS THE HIGH MOVES OFF TO
THE EAST. WINDS FORECAST TO REMAIN GENERALLY EAST THROUGH MID WEEK
AS ANOTHER SURFACE HIGH MOVES EAST ACROSS THE SOUTHERN STATES. /11
PULLS AWAY. /11
&&
.FIRE...WILL UPGRADE THE FIRE WEATHER WATCH TODAY OVER THE WESTERN
FLORIDA PANHANDLE TO A RED FLAG WARNING AS WE LOOK TO JUST MEET
DURATION (4 HOURS) OF CRITICALLY LOW DAYTIME HUMIDITIES THERE...AS
HIGH PRESSURE BUILDS EASTWARD OVER THE AREA. WITH HIGH TO THE
EAST...GRIDDED RH FIELDS NOT AS LOW ON SUNDAY AS WE LOOK TO GET INTO
MORE OF A LIGHT SOUTHEAST COMPONENT OFF THE GULF. CONSIDERING
THIS...WILL DROP SUNDAYS WATCH HEADLINES AT UPDATE TIME. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 53 30 64 42 / 00 00 00 00
PENSACOLA 53 33 61 42 / 00 00 00 00
DESTIN 55 37 60 45 / 00 00 00 00
EVERGREEN 49 26 63 34 / 05 00 00 00
WAYNESBORO 48 27 64 36 / 05 00 00 00
CAMDEN 48 27 63 36 / 05 00 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FREEZE WARNING UNTIL 8 AM SATURDAY FOR THE FOLLOWING ZONES: AND
CHOCTAW.
FREEZE WATCH FROM MIDNIGHT SUNDAY TO 10 AM SUNDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...AND WILCOX.
WIND ADVISORY UNTIL 9 AM SATURDAY FOR THE FOLLOWING ZONES: LOWER
BALDWIN...AND LOWER MOBILE.
FL...FREEZE WATCH FROM MIDNIGHT SUNDAY TO 10 AM SUNDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
RED FLAG WARNING FROM NOON SATURDAY TO 5 PM SATURDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
WIND ADVISORY UNTIL 9 AM SATURDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
ROSA.
MS...FREEZE WARNING UNTIL 8 AM SATURDAY FOR THE FOLLOWING ZONES: AND
WAYNE.
FREEZE WATCH FROM MIDNIGHT SUNDAY TO 10 AM SUNDAY FOR THE
FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
WAYNE.
GM...GALE WARNING UNTIL 10 AM SATURDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 10 AM SATURDAY TO 6 PM SATURDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO
PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
TO PASCAGOULA MS OUT 20 NM...MOBILE BAY...WATERS FROM
DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND WATERS FROM
PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Mar 8, 6:00 AM CST, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CST SAT MAR 8 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 091200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 600 AM CST SAT MAR 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY THROUGH SUNDAY... STRONG NORTHWEST WINDS OVER THE COASTAL WATER WILL EASE UP SOME THIS MORNING BUT REMAIN STRONG THROUGH THE AFTERNOON. GALE WARNINGS ARE IN EFFECT THROUGH MID MORNING FOR WINDS AND SEAS UP TO 13 FEET WELL OFFSHORE AND 5 TO 7FFET NEAR SHORE. SMALL CRAFT ADVISORIES WILL BE IN EFFECT FROM 10 AM TO 6 PM TODAY. A FREEZE WATCH IS IN EFFECT FOR ALL THE AREA NORTH OF THE BARRIER ISLANDS FOR TONIGHT. THERE IS A POSSIBILITY THAT TEMPERATURES WILL DROP TO FREEZING OR BELOW...A FREEZE WARNING MAY BE ISSUED FOR TONIGHT AS LATER INFORMATION BECOMES AVAILABLE. THRE IS AN INCREASED RISK OF WILD FIRES TODAY DUE TO DRY AIR AND GUSTY WEST TO NORTHWEST WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED FOR WEATHER OPERATIONS THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 6:22 AM CST | Red Flag Warning | MOB | Walton | 11 hr |
Nearby
Freeze Warnings in Alabama, 2008Freeze Warnings in Mississippi, 2008Freeze Warnings in Florida, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.